Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 95, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 24, 1996, 1:30 PM CDT for Santa Rosa County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 1996, 1:30 PM CDT (18:30 UTC)
- Expired
- May 24, 1996, 2:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 241832 SVRMOB FLC113-241930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 130 PM CDT FRI MAY 24 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...SANTA ROSA COUNTY AT 130 PM CDT MOBILE DOPPLER WEATHER RADAR CONTINUED TO A SEVERE THUNDERSTORM WHICH WAS LOCATED 4 MILES NORTH OF ALLENTOWN. THIS THUNDERSTORM WILL DRIFT SLOWLY NORTHWARD AT 10 MILES AN HOUR AND AFFECT THE TOWN OF BERRYDALE BY 155 PM AND WILL LIKELY PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. THIS IS A DANGEROUS STORM. JIF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:51 PM CDT, 22 hours 39 minutes earlier.
Area forecast discussion, May 23, 2:51 PM CDT, 22 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 PM CDT THU MAY 23 1996 MID LEVEL FLOW BECOMES INCREASINGLY MERIDIONAL THROUGH THE PERIOD AS LOW DIGS INTO THE SOUTHWEST U.S. WHILE DEEP RIDGE AMPLIFIES OVER THE SOUTHEAST IN RESPONSE TO THE DIGGING LOW. SURFACE ANALYSIS HINTS AT A BOUNDARY EXTENDING FROM TOI TO JUST NORTH OF MEI SEEN BEST AS A DEWPOINT GRADIENT. KMOB RADAR BEGINNING TO SHOW SEA BREEZE ENTERING THE GULF COAST WITH SOUTHERLY WINDS BEING REPORTED AT MOST COASTAL STATIONS. TCU VISIBLE OUT THE WINDOW WITH 4KM VISIBLE SHOWING DEVELOPMENT NORTH OF THE SEA BREEZE BUT IS FIGHTING ISENTROPIC SUBSIDENCE ALOFT. PNS HAS MANAGED TO HIT 98 /AT LEAST!/ AGAIN BEFORE COOLER GULF FLOW BEGAN. EXPECT SEA BREEZE ACTIVITY FOR THE NEXT TWO DAYS AS WELL DUE TO LIGHT SOUTHERLY FLOW. ISENTROPIC SUBSIDENCE WILL WEAKEN OVER EASTERN CWA THROUGH 48 HRS ALLOWING FOR BETTER SEA BREEZE ACTIVITY THERE. ATLANTIC MOISTURE HAVING TROUBLE GETTING INTO CWA AS H7-5 RIDGE BUILDS OVER AREA AS CWA WILL ACTUALLY EXPERIENCE A SLIGHT DRYING TREND THROUGH SATURDAY. RATHER WARM TEMPS CONTINUE. (1) 72/94/70/94/71 -1-1 (2) 72/91/71/92 -1-2. DRE
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:48 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| May 24, 1:02 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 43 min |
| May 24, 1:48 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.